Jump to content

Fujitsu

Members
  • Content Count

    12
  • Joined

  • Last visited

Posts posted by Fujitsu

  1. 10 hours ago, Sushi said:

    A couple of things: some doctors feel that klonopin can tamp down an overactive CNS and at times when I have had severe symptoms, it did seem to do that. I’m not talking about anxiety but the symptoms of an overactive CNS that some get from Dysautonomia. That said, it is addictive even at low doses for most people. .5 mg twice a day is not a very low dose and is likely to lead to dependence/addiction, so it is good to be very cautious in weighing pros and cons.

    Re: menopause and Dysautonomia—passing through it did not improve my Dysautonomia at all, though it seems to for some.

     

    17 hours ago, Pistol said:

    @Fujitsu - my autonomic specialist, who sees dysautonomia patients from all over the world, does not commonly use Benzos. I believe they mask our symptoms and the risk of addiction is extremely high. Since they tend to make you merely "feel better" it is not  afar-fetched possibility to become addicted. Please be careful!!!!!! 

    This is taken from the following website:   https://myheart.net/pots-syndrome/treatments/

    Benzodiazepines

    Benzodiazepines are the class of drugs that include Klonopin and Xanax. They are anti anxiety agents. There is some evidence that in patients with some forms of neutrally mediated passing out spells that Klonopin may have some benefit (Kadri et al). The evidence is limited though and certainly not conclusive. Benzodiazepines should be used with extreme caution and if possible avoided, as they are highly addictive and may result in dependence. They are certainly not first line treatment for POTS patients.

    Thank you guys!!!!

  2. On 7/28/2020 at 2:07 PM, MomtoGiuliana said:

    Our list of physicians is here

    https://www.dinet.org/physicians/

     

    On 7/28/2020 at 7:10 AM, Pistol said:

    @Fujitsu - I was first diagnosed with NCS ( neuro-cardiogenic syncope, also a dysautonomia ) by a cardiologist during TTT, and hyperadrenergic POTS was diagnosed by an autonomic specialist who did serum norepinephrine levels. 

    Unfortunately in order to be officially diagnosed you will have to have the diagnosis of a physician. I too suspected HPOTS due to my research when i first became ill but our suspicions do not count as a diagnosis. 

    When you have symptoms of POTS ( mainly tachycardia upon standing and orthostatic intolerance ) your doctor should perform AT LEAST orthostatic VS in his office. Most cardiologists will be able to perform a standard TTT, which should confirm the diagnosis in most cases ( there are false-negatives ). Some neurologists have experience with POTS, so do some endocrinologists. There is no guarantee that any of those specialists will know about how to treat this, so it is best to search for someone that officially treats dysautonomia patients ( see our list under the physicians tab ). 

     Unfortunatley you are experiencing what is a typical finding for a POTS patient - the invisible illness. There normally are no audible murmurs or EKG changes associated with POTS, so a physical exam will not show any symptoms until you stand up, hence the importance to do orthostatic vital signs. There often is no change in BP - depending on the type of POTS. For me HR and BP can be perfectly normal sitting and changes as well as symptoms only show upon standing for a few minutes. 

    When I first became ill - based on my symptoms and elevated HR and BP upon standing - my PCP ordered a TTT. After that I saw 4 more cardiologist that had different degrees of ignorance towards POTS. I did not find a proper diagnosis and treatment until I travelled 8 hours one way to a renowned specialist in the field. So I would recommend to ask your PCP to be referred to a cardiologist for a TTT to rule out ( or diagnose ) POTS and then seek help from a specialist ( they often have a long waiting list,  and some require a confirmed diagnosis prior to scheduling a visit ). 

    Thank you so so much guys!!!!!!

  3. Anyone here taking Klonopin and if so how much/how often and is it helping? I started taking 0.5mg a day and it completely diminishes my pots symptoms. My mom has also had these symptoms most of her life and has taken Xanax as needed and has not become addicted. Also her pots symptoms disappeared after menopause, so this whole condition has a lot to do with hormones for some people. I know they say it's addictive etc, but my psychiatrist said such a low dose taken twice a day won't cause an addiction. Just wanted to hear your klonopin stories and if it's helped. I'd rather take klonopin than a ton of other meds:/

  4. I want to my internist doctor today and told him everything and he brushed it all off.  Checked my blood pressure, said it was good. Listened to the heart, said it was good and took an EKG and it was normal and good. All of this turned out good while I'm sitting in his chair with a headache and inner vibrations. Left feeling hopeless. Guys, which doctor can actually treat this? Neurologist? Cardiologist? It sucks running from to doctor to doctor and getting nothing :( Please help!

  5. 4 hours ago, Pistol said:

    @Fujitsu - yes, I have Hyperadrenergic POTS and am familiar with your symptoms. First of all - have you or your doctor ever done orthostatic Vital signs ( or poor man's tilt )? You take your BP and HR lying for 10 minutes, then sitting for 1 minute and then standing after 1, 3 and 5 minutes. If the HR upon standing goes up 30 BPM or more without a drop in BP and stays up it is POTS. Here is an article on how to diagnose POTS: 

    In HPOTS usually your BP also goes up along with the HR, and your serum norepinephrine levels are elevated upon standing. If your HR is elevated upon standing a beta blocker is usually the first resort medication, and there is no need to be afraid. Despite the fact that most POTS patients are highly sensitive to medications - we cannot improve without them. So usually any new meds are introduced at their lowest dose and then increased per tolerance. 

    What most doctors prescribe along with a beta blocker are very important self measures you need to take if you suspect POTS: an increase of water and salt intake, mild exercise and wearing compression hose. These interventions themselves can be extremely helpful. See more here: 

    It is good that you are on Lexapro, since SSRI's are commonly prescribed for POTS due to their effect on neurotransmitter balance. 

    MostPOTS patients see an autonomic specialist, but an Electro-Physiologist ( type of cardiologist ) can make the initial diagnosis based on a TTT.  Your PCP can refer you to one, if you do not have a PCP your psychiatrist can also refer you. The symptoms you describe can be from POTS rather than from anxiety ( although POTS symptoms can cause anxiety ), so seeing a cardiologist sounds very appropriate. Good Luck!!!!!

    Thank you so much for the detailed answer!!!! This whole thing is so debilitating and no one understands because you look healthy but your body is going crazy on the inside. I wish there was a natural way to control this :(

  6. I am naturally a very anxious person and worry about everything. I had my first panic attack at the age of 20 and it lasted all day until I went to the ER and they gave me a Xanax. After that I went to a psychiatrist and he prescribed Lexapro and Ativan. The medication did help because I didn't have anymore panic attacks after that just got anxious at times but overall felt ok. Soon after I quit taking the medication because I was feeling better. Then 25 hit. I remember the exact day I felt the vibrations in my body, came out of nowhere and lasted all day/everyday. Felt vibrations, palpitations, tremors, terrible headaches and it would get worse around my period/during ovulation. I didn't know what to do so I went to the psychiatrist again he prescribed 20 mg of Lexapto and .5 Klonopin to take as needed. The Klonopin did help, I would take it every night! Now I take it every other night or when I feel terrible. I found out about pots and dysautomia last year. I put all the pieces together. I remember and always feeling lightheaded and having blurry vision for a few seconds after standing up from a crouching pose. I also always faint after they take my blood ( No I'm not afraid fo needles.) Basically my adrenals are producing too much adrenaline and idk what to do. I started taking natural supplements like a multivitamin, L-arginine, magnesium taurate, Dim and L theanine. These supplements do help but only for a bit. Do you guys have any advice. I know I probably should take a beta blocker but I'm scared to go on more meds. Please help guys :( Anyone else here have Hyperadrenic pots? How do you control this awful adrenaline :( ?

  7. So last month I drank whiskey for the first time ever, which was like 2 small shots. Whiskey is about 40% alcohol. I don't drink, so this was the first time I ever felt drunk. About an hour after drinking that small amount, the rush of adrenaline suddenly started, heart was beating super fast, blood pressure was high, tingly and numb hands. This lasted for about 6 hours. 6 hours of h*** :( I thought I was dying, then I realized to take the Klonopin and that eased everything down and I started to feel better. I know you can say this was a panic attack but I wasn't panicking and I do have hyperadrenic pots. So I'm thinking the alcohol intensified my pots :( Have you guys ever felt this way after feeling tipsy/drunkish? If so, does this mean I can't drink alcohol? No wine? :( Please help guys.

×
×
  • Create New...